Alert archive / Oklahoma / Red Flag Warnings in 2011
Red Flag Warning 25, NWS Norman, OK
NWS Norman, OK issued this red flag warning at May 3, 2011, 2:52 PM CDT for 19 counties in Oklahoma; 8 counties in Texas. It took effect at May 4, 2011, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 3, 2011, 2:52 PM CDT (19:52 UTC)
- In effect from
- May 4, 2011, 12:00 PM CDT
- Expired
- May 4, 2011, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Norman, OK
All 27 counties
Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Comanche County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kiowa County, OK, Major County, OK, Roger Mills County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 82 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1777 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
640 WWUS84 KOUN 031952 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 252 PM CDT TUE MAY 3 2011 ...LOW HUMIDITIES AND STRONG WINDS RETURN WEDNESDAY... OKZ004-009-010-014>016-021-022-033>037-TXZ083>085-087-088-041015- /O.UPG.KOUN.FW.A.0026.110504T1700Z-110505T0100Z/ /O.NEW.KOUN.FW.W.0025.110504T1700Z-110505T0100Z/ HARPER-ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER-BECKHAM-WASHITA- HARMON-GREER-KIOWA-JACKSON-TILLMAN-HARDEMAN-FOARD-WILBARGER-KNOX- BAYLOR- 252 PM CDT TUE MAY 3 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT WEDNESDAY FOR PORTIONS OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM CDT WEDNESDAY. * WINDS...SOUTH TO SOUTHWEST 20 TO 30 MPH...GUSTING TO AROUND 40. * HUMIDITY...10 TO 15 PERCENT. * TEMPERATURE...78 TO 82. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$ OKZ005-006-011-017-023-038-044-TXZ086-089-090-041015- /O.CON.KOUN.FW.A.0026.110504T1700Z-110505T0100Z/ WOODS-ALFALFA-MAJOR-BLAINE-CADDO-COMANCHE-COTTON-WICHITA-ARCHER- CLAY- 252 PM CDT TUE MAY 3 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR PARTS OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS... * WINDS...SOUTH TO SOUTHWEST 20 TO 30 MPH...GUSTING TO AROUND 40. * HUMIDITY...10 TO 20 PERCENT. * TEMPERATURE...77 TO 81. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR WEATHER FORECASTS AND INFORMATION. && $$
4 follow-up statements
521 WWUS84 KOUN 040914 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 414 AM CDT WED MAY 4 2011 ...LOW HUMIDITIES AND STRONG WINDS RETURN TODAY... OKZ004-009-010-014>016-021-022-033>037-TXZ083>085-087-088-041715- /O.CON.KOUN.FW.W.0025.110504T1700Z-110505T0100Z/ HARPER-ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER-BECKHAM-WASHITA- HARMON-GREER-KIOWA-JACKSON-TILLMAN-HARDEMAN-FOARD-WILBARGER-KNOX- BAYLOR- 414 AM CDT WED MAY 4 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR WARM... DRY AND BREEZY CONDITIONS FOR PORTIONS OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS... * WINDS...SOUTH TO SOUTHWEST 20 TO 30 MPH...GUSTING ABOVE 35 MPH. * HUMIDITY...12 TO 15 PERCENT. * TEMPERATURE...AFTERNOON HIGHS BETWEEN 78 TO 84. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$ OKZ005-006-011-017-023-038-044-TXZ086-089-090-041715- /O.CON.KOUN.FW.A.0026.110504T1700Z-110505T0100Z/ WOODS-ALFALFA-MAJOR-BLAINE-CADDO-COMANCHE-COTTON-WICHITA-ARCHER- CLAY- 414 AM CDT WED MAY 4 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM NOON CDT TODAY THROUGH THIS EVENING FOR WARM... DRY AND BREEZY CONDITIONS FOR PORTIONS OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS... * WINDS...SOUTH TO SOUTHWEST 20 TO 25 MPH...WITH GUSTS ABOVE 30 MPH. * HUMIDITY...15 TO 20 PERCENT. * TEMPERATURE...AFTERNOON HIGHS BETWEEN 76 TO 82. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR WEATHER FORECASTS AND INFORMATION. && $$
799 WWUS84 KOUN 041315 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 815 AM CDT WED MAY 4 2011 ...LOW HUMIDITY AND GUSTY WINDS RETURN TODAY... OKZ044-041415- /O.CAN.KOUN.FW.A.0026.110504T1700Z-110505T0100Z/ COTTON- 815 AM CDT WED MAY 4 2011 ...FIRE WEATHER WATCH IS CANCELLED FOR COTTON COUNTY... TODAY WILL BE DRY...BREEZY...AND WARM...BUT CONDITIONS WILL BE MARGINAL FOR RED FLAG CRITERIA...AND RECENT RAIN HAS HELPED TO IMPROVE THE DRY FUEL SITUATION. $$ OKZ005-006-011-017-023-038-TXZ086-089-090-050100- /O.UPG.KOUN.FW.A.0026.110504T1700Z-110505T0100Z/ /O.EXA.KOUN.FW.W.0025.110504T1700Z-110505T0100Z/ WOODS-ALFALFA-MAJOR-BLAINE-CADDO-COMANCHE-WICHITA-ARCHER-CLAY- 815 AM CDT WED MAY 4 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR WESTERN NORTH TEXAS AND WESTERN OKLAHOMA... * WINDS...SOUTH 20 TO 25...GUSTING OVER 30 MPH. * HUMIDITY...15 TO 20 PERCENT. * TEMPERATURE...AFTERNOON HIGHS 76 TO 84. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$ OKZ004-009-010-014>016-021-022-033>037-TXZ083>085-087-088-050100- /O.CON.KOUN.FW.W.0025.110504T1700Z-110505T0100Z/ HARPER-ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER-BECKHAM-WASHITA- HARMON-GREER-KIOWA-JACKSON-TILLMAN-HARDEMAN-FOARD-WILBARGER-KNOX- BAYLOR- 815 AM CDT WED MAY 4 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR WESTERN NORTH TEXAS AND WESTERN OKLAHOMA... * WINDS...SOUTH 20 TO 25 MPH...GUSTING TO 35 MPH. * HUMIDITY...12 TO 15 PERCENT. * TEMPERATURE...AFTERNOON HIGHS 78 TO 84. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$ BURKE
790 WWUS84 KOUN 041933 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 233 PM CDT WED MAY 4 2011 ...LOW HUMIDITY AND GUSTY WINDS TO CONTINUE INTO EARLY EVENING... OKZ004>006-009>011-014>017-021>023-033>038-TXZ083>090-050100- /O.CON.KOUN.FW.W.0025.000000T0000Z-110505T0100Z/ HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY- CUSTER-BLAINE-BECKHAM-WASHITA-CADDO-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR- ARCHER-CLAY- 233 PM CDT WED MAY 4 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WESTERN OKLAHOMA AND WESTERN NORTH TEXAS... * WINDS...SOUTH 20 TO 30 MPH...OCCASIONAL GUSTS TO AROUND 40 MPH. * HUMIDITY...7 TO 15 PERCENT. * TEMPERATURE...AFTERNOON HIGHS 77 TO 83. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$
938 WWUS84 KOUN 050046 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 746 PM CDT WED MAY 4 2011 OKZ004>006-009>011-014>017-021>023-033>038-TXZ083>090-050200- /O.EXP.KOUN.FW.W.0025.000000T0000Z-110505T0100Z/ HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY- CUSTER-BLAINE-BECKHAM-WASHITA-CADDO-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR- ARCHER-CLAY- 746 PM CDT WED MAY 4 2011 ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING FOR WESTERN NORTH TEXAS AND MUCH OF WESTERN OKLAHOMA... THE RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING. WINDS AND RELATIVE HUMIDITY VALUES WILL LIKELY EXCEED... OR AT LEAST REMAIN CLOSE TO... ESTABLISHED RED FLAG CRITERIA FOR ANOTHER HOUR OR TWO THIS EVENING IN PARTS OF FAR WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. BUT WINDS ARE FORECAST TO DECREASE BY NIGHTFALL... AND AS TEMPERATURES FALL... RELATIVE HUMIDITY VALUES WILL RISE ABOVE 20 PERCENT IN MOST AREAS BY 9 PM AND IN ALL AREAS BY 10 PM. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at May 3, 2:34 PM CDT, 18 minutes earlier.
Area forecast discussion, May 3, 2:34 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
234 PM CDT TUE MAY 3 2011
.DISCUSSION...
TEMPERATURES NOT EXPECTED TO BE AS COLD TONIGHT AS LAST NIGHT
ALTHOUGH A FEW LOCATIONS MAY STILL DIP INTO THE UPPER 30S. SOUTHERLY
WINDS WILL BECOME BREEZY/STRONG WEDNESDAY AS PRESSURE GRADIENT
STRENGTHENS ACROSS THE AREA. THESE WINDS WILL COMBINE WITH LOW
HUMIDITIES AND DRY VEGETATION TO INCREASE THE WILDFIRE POTENTIAL IN
WESTERN PORTIONS OF THE FA. WILL UPGRADE PORTIONS OF THE FIRE WX
WATCH TO A RED FLAG WARNING FOR TOMORROW AFTERNOON. A COLD FRONT
WILL THEN MOVE ACROSS PARTS OF THE AREA WEDNESDAY NIGHT/THURSDAY
BEFORE STALLING AND WASHING OUT. SOUTHERLY WINDS WILL RETURN TO THE
REGION FRIDAY AND BECOME BREEZY. HOWEVER... MOISTURE WILL BEGIN TO
SPREAD NORTHWARD SO HUMIDITIES ARE EXPECTED TO REMAIN HIGH ENOUGH
THAT THE FIRE WX CONDITIONS WILL NOT BECOME TOO EXTREME.
MOISTURE WILL CONTINUE TO STREAM NORTH ACROSS THE AREA OVER THE
WEEKEND WITH TEMPERATURES ALSO CONTINUING TO WARM. MODELS SHOW A
DRYLINE DEVELOPING IN OR NEAR THE AREA BOTH SATURDAY AND SUNDAY
WHICH COULD CAUSE FIRE WX CONCERNS AGAIN FOR WESTERN PORTIONS OF THE
FA IF END UP BEHIND THE DRYLINE. ISOLATED TO WIDELY SCATTERED
THUNDERSTORMS MAY BE ABLE TO DEVELOP DUE TO CONVERGENCE ALONG THE
DRYLINE AND HEATING. HOWEVER... A STRONG CAP IS EXPECTED TO BE IN
PLACE AND CHANCES OF STORMS ARE TOO LOW FOR A MENTION IN THE GRIDS
FOR NOW. THE DRYLINE WILL REMAIN IN THE AREA AGAIN MONDAY... BUT
MODELS SHOW THAT THERE MAY BEGIN TO BE SOME UPPER LEVEL SUPPORT TO
PARTS OF THE AREA WITH THE UPPER RIDGE OVER THE WEEKEND SHIFTING TO
THE EAST AND SOUTHWEST FLOW BEGINNING TO DEVELOP AS UPPER STORM
SYSTEM BEGINS TO APPROACH THE PLAINS. GFS THEN SHOWS A COLD FRONT
MOVING ACROSS THE FA MONDAY NIGHT AND TUESDAY AS UPPER WAVE MOVES
ACROSS THE PLAINS. HOWEVER... THE ECMWF IS DELAYED BY ABOUT 24 HOURS
WITH THIS STORM SYSTEM. SO WITH UNCERTAINTIES EARLY NEXT WEEK... DID
NOT MAKE ANY CHANGES TO THE EXTENDED FORECAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 45 77 48 77 / 0 0 10 10
HOBART OK 42 80 46 78 / 0 0 10 10
WICHITA FALLS TX 45 79 50 78 / 0 0 10 10
GAGE OK 39 80 42 75 / 0 10 10 10
PONCA CITY OK 46 77 49 74 / 0 0 10 20
DURANT OK 44 74 49 77 / 0 0 0 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM NOON TO 8 PM CDT WEDNESDAY FOR OKZ004-009-
010-014>016-021-022-033>037.
FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR OKZ005-006-011-017-023-038-044.
TX...RED FLAG WARNING FROM NOON TO 8 PM CDT WEDNESDAY FOR TXZ083>085-
087-088.
FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR TXZ086-089-090.
&&
11/25Hazardous weather outlook, May 3, 10:28 AM CDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1028 AM CDT TUE MAY 3 2011
OKZ004>048-050>052-TXZ083>090-041200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1028 AM CDT TUE MAY 3 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.
DISCUSSION...
A MILD AND STABLE AIRMASS WILL PREVENT THUNDERSTORMS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY MAY 4.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...0 PERCENT.
OTHER HAZARDOUS WEATHER...
ALTHOUGH WINDS ARE NOT EXPECTED TO GET VERY STRONG ACROSS WESTERN
OKLAHOMA OR WESTERN NORTH TEXAS...WARMER AND DRY CONDITIONS WILL
ELEVATE THE WILDFIRE CONDITIONS THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
AT THIS TIME...IT APPEARS THAT AT LEAST ISOLATED THUNDERSTORMS WILL
BE POSSIBLE ACROSS NORTHERN OKLAHOMA THURSDAY AND FRIDAY...AND A
LARGER REGION OVER THE WEEKEND. IF STORMS DO OCCUR...SOME WOULD BE
SEVERE.
OTHER HAZARDOUS WEATHER...
LOW RELATIVE HUMIDITY IN A VERY WARM AND WINDY AIRMASS WILL BRING
VERY HIGH TO EXTREME WILDFIRE POTENTIAL TO THE WESTERN THIRD OF
OKLAHOMA AND ADJACENT PARTS OF NORTH TEXAS WEDNESDAY AFTERNOON.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
WEDNESDAY.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 3:37 AM CDT | Fire Weather Watch | OUN | Alfalfa, Beckham, Blaine, Caddo, Comanche, Cotton and 14 more | 29 hr |
Nearby
Red Flag Warnings in Oklahoma, 2011Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.